Open Access
Translator Disclaimer
July 2002 Limit laws of modulus trimmed sums
Philip S. Griffin, Fozia S. Qazi
Ann. Probab. 30(3): 1466-1485 (July 2002). DOI: 10.1214/aop/1029867133

Abstract

Let $X,X_1,X_2,\ldots$ be a sequence of independent and identically distributed random variables. Let $ ^{(1)}X_n,\ldots,{^{(n)}X}_n$ be an arrangement of $X_1$, $X_2,\ldots,X_n $ in decreasing order of magnitude, and set ${^{(r_n)}S}_n= {}^{(r_{n}+1)}X_n+\cdots + {^{(n)}X}_{n}$. This is known as the modulus trimmed sum. We obtain a complete characterization of the class of limit laws of the normalized modulus trimmed sum when the underlying distribution is symmetric and $ r_n \to \infty$, $r_nn^{-1}\to 0$.

Citation

Download Citation

Philip S. Griffin. Fozia S. Qazi. "Limit laws of modulus trimmed sums." Ann. Probab. 30 (3) 1466 - 1485, July 2002. https://doi.org/10.1214/aop/1029867133

Information

Published: July 2002
First available in Project Euclid: 20 August 2002

zbMATH: 1015.60017
MathSciNet: MR1920273
Digital Object Identifier: 10.1214/aop/1029867133

Subjects:
Primary: 60F05

Rights: Copyright © 2002 Institute of Mathematical Statistics

JOURNAL ARTICLE
20 PAGES


SHARE
Vol.30 • No. 3 • July 2002
Back to Top